Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 16, NWS Fort Worth, TX

May 1, 2004Anderson County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 1, 2004, 6:38 AM CDT for Anderson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2004, 6:38 AM CDT (11:38 UTC)
Expired
May 1, 2004, 9:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Anderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 167 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2126 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 011143
FFWFTW
TXC001-011430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
638 AM CDT SAT MAY 1 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL 930 AM CDT

* AT 638 AM CDT...RADAR INDICATED THAT LIGHT TO MODERATE RAIN
  COUNTINUED OVER MUCH OF ANDERSON COUNTY. RADAR ESTIMATED
  THAT 2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS THE NORTHERN 
  HALF OF THE COUNTY. RUNOFF FROM THIS HEAVY RAIN IS RESULTING
  IN FLOODING OF SEVERAL ROADS ACROSS THE NORTHERN HALF OF 
  ANDERSON COUNTY. AT 630 AM...THE ANDERSON COUNTY SHERIFFS
  OFFICE REPORTED THAT HIGHWAY 321 AT CATFISH CREEK WAS 
  FLOODED.


* OTHER LOCATIONS IN THE WARNING INCLUDE FRANKSTON AND NECHES.

EXCESSIVE RUNOFF FROM THESE STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3200 9599 3171 9582 3165 9535 3206 9550

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 5:37 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, May 1, 5:37 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
537 AM CDT SAT MAY 1 2004

.AVIATION DISCUSSION...
MVFR CIGS WILL LINGER FOR SEVERAL MORE HOURS AS PRECIP CONTINUES TO
FORM IN ELEVATED CONVECTION ACROSS MUCH OF NORTH TEXAS. DRIER AIR
WILL CONTINUE TO FILTER IN AND WE SHOULD SEE METRO AIRPORTS GO VFR
BY 20-22Z. KACT WILL HOLD ONTO MVFR CIGS A BIT LONGER.
OTHERWISE...BRISK NW FLOW FOR MUCH OF THE DAY.

&&

.DISCUSSION...
THE SEVERE THUNDERSTORM THREAT IS DECREASING...HOWEVER A FLOODING
THREAT CONTINUES ACROSS PARTS OF THE FORECAST AREA THROUGH THIS
MORNING. HAVE CANCELED THE FLOOD WATCH ACROSS THE NORTH AND ISSUED A
NEW FLOOD WATCH UNTIL NOON FOR THE SOUTHEASTERN THIRD OF THE FORECAST
AREA...GENERALLY ALONG AND SOUTHEAST OF A LAMPASAS...TO CORSICANA...
TO ATHENS LINE. AS THE UPPER TROUGH SLOWLY MOVES EASTWARD...WE
SHOULD SEE RAIN START TO TAPER OFF THIS AFTERNOON...FROM NORTHWEST
TO SOUTHEAST. SOME RAIN WILL LINGER IN THE SOUTHEAST TONIGHT. DRY
WEATHER IS THEN EXPECTED THROUGH THE UPCOMING WEEK. WE WILL SEE
UNSEASONABLY COOL TEMPERATURES THROUGH MONDAY MORNING...A WARMING
TREND WILL THEN OCCUR...WITH HIGH TEMPERATURES RISING INTO THE
80S BY TUESDAY AS AN UPPER RIDGE BUILDS INTO THE REGION.  #58
&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   63  47  72  50 /  70   0   0   0
WACO, TX               64  48  73  51 /  80  10   0   0
PARIS, TX              62  46  71  46 /  70   0   0   0
DENTON, TX             61  45  72  49 /  70   0   0   0
MCKINNEY, TX           63  46  72  48 /  70   0   0   0
DALLAS, TX             63  47  72  50 /  70  10   0   0
TERRELL, TX            63  46  72  50 /  70  10   0   0
CORSICANA, TX          64  47  73  51 /  80  10   0   0
TEMPLE, TX             64  48  74  51 /  80  10   0   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES
TXC289...TXC331...TXC395.

FLOOD WATCH UNTIL NOON CDT SATURDAY FOR ZONES TXZ135...TXZ146>148...
TXZ156>162...TXZ174>175.

&&
Hazardous weather outlook, May 1, 4:30 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT SAT MAY 1 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
430 AM CDT SAT MAY 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
LOCALLY HEAVY RAINFALL COULD CREATE SOME FLOODING OR FLASH FLOODING
PROBLEMS ACROSS MAINLY THE SOUTHERN THIRD OF NORTH TEXAS THROUGH
NOON. THUS...A FLOOD WATCH HAS BEEN ISSUED FOR THIS PART OF NORTH
TEXAS.

OTHERWISE...SCATTERED THUNDERSTORMS WILL LINGER ACROSS MUCH OF NORTH
TEXAS THIS MORNING. THE STORMS ARE NOT EXPECTED TO BECOME
SEVERE...BUT THEY WILL PRODUCE CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, May 1, 2:25 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
225 AM CDT SAT MAY 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0218 AM     FLASH FLOOD     CORSICANA                32.08N  96.47W
05/01/2004                  NAVARRO             TX   EMERGENCY MNGR

            I 45 CLOSED DOWN IN AREAS. NUMEROUS ROADS IN
            CORSICANA CLOSED.
Local storm report, May 1, 3:15 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT SAT MAY 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD     CORSICANA                32.08N  96.47W
05/01/2004                  NAVARRO             TX   EMERGENCY MNGR

            I 45 MILE MARKER 229, 2 PEOPLE TRAPPED IN VEHICLES, 1
            OTHER MISSING IN HIGH WATERS
Local storm report, May 1, 3:56 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 AM CDT SAT MAY 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0354 AM     FLASH FLOOD     ATHENS                   32.20N  95.86W
05/01/2004                  HENDERSON           TX   FIRE DEPT/RESCUE

            AT LEAST ONE HOME FLOODED IN ATHENS
Special weather statement, May 1, 3:59 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
359 AM CDT SAT MAY 1 2004

TXZ093>095-103>107-118>123-130>135-141>148-156>162-174-175-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-CORYELL-DALLAS-DELTA-DENTON-
ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-HENDERSON-HILL-
HOOD-HOPKINS-HUNT-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-LEON-LIMESTONE-
MCLENNAN-MILAM-MILLS-NAVARRO-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-
TARRANT-VAN ZANDT-
359 AM CDT SAT MAY 1 2004

...SEVERE THUNDERSTORM WATCH #139 IS VALID FOR THE COUNTIES UNTIL
700 AM CDT SATURDAY MORNING...GRAYSON...LAMAR...FANNIN...DELTA...
DENTON... HUNT...COLLIN...HOPKINS...TARRANT...DALLAS...ROCKWALL...
RAINS...VAN ZANDT...KAUFMAN...JOHNSON...HOOD...ELLIS...ERATH...
HENDERSON...NAVARRO...SOMERVELL...HILL...COMANCHE...BOSQUE...
ANDERSON...HAMILTON...FREESTONE...MCLENNAN...LIMESTONE...MILLS...
CORYELL...LEON...FALLS...LAMPASAS...ROBERTSON...BELL AND MILAM.
Special weather statement, May 1, 4:08 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
408 AM CDT SAT MAY 1 2004

TXZ093>095-103>107-118>123-130>135-141>148-156>161-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-CORYELL-DALLAS-DELTA-DENTON-
ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-HENDERSON-HILL-
HOOD-HOPKINS-HUNT-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-LIMESTONE-MCLENNAN-
MILLS-NAVARRO-RAINS-ROCKWALL-SOMERVELL-TARRANT-VAN ZANDT-
408 AM CDT SAT MAY 1 2004

SEVERE THUNDERSTORM WATCH #139 IS NO LONGER IN EFFECT FOR...

  ANDERSON        BELL            BOSQUE          COLLIN
  COMANCHE        CORYELL         DALLAS          DELTA
  DENTON          ELLIS           ERATH           FALLS
  FANNIN          FREESTONE       GRAYSON         HAMILTON
  HENDERSON       HILL            HOOD            HOPKINS
  HUNT            JOHNSON         KAUFMAN         LAMAR
  LAMPASAS        LIMESTONE       MCLENNAN        MILLS
  NAVARRO         RAINS           ROCKWALL        SOMERVELL
  TARRANT         VAN ZANDT

TXZ162-174-175-011200-
LEON-MILAM-ROBERTSON-
408 AM CDT SAT MAY 1 2004

SEVERE THUNDERSTORM WATCH #139 REMAINS IN EFFECT FOR...

  LEON            MILAM           ROBERTSON
Local storm report, May 1, 4:39 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 AM CDT SAT MAY 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD     HEWITT                   31.45N  97.19W
05/01/2004                  MCLENNAN            TX   LAW ENFORCEMENT

            I 35 MILE MARKER 329 , HEWITT EXIT, CLOSED DUE TO
            FLOODING. SEVERAL CARS IN DITCHES.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:06 PM CDTSevere Thunderstorm WarningFWDComanche54 min
Apr 30, 7:22 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant53 min
Apr 30, 7:43 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hood, Somervell62 min
Apr 30, 7:49 PM CDTSevere Thunderstorm WarningFWDCooke56 min
Apr 30, 7:50 PM CDTSevere Thunderstorm WarningFWDParker55 min
Apr 30, 7:58 PM CDTSevere Thunderstorm WarningFWDComanche62 min
Apr 30, 8:04 PM CDTSevere Thunderstorm WarningFWDLamar56 min
Apr 30, 8:07 PM CDTSevere Thunderstorm WarningFWDMills53 min
Apr 30, 8:16 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant44 min
Apr 30, 8:29 PM CDTSevere Thunderstorm WarningFWDHamilton46 min
Apr 30, 8:42 PM CDTSevere Thunderstorm WarningFWDBosque, Hood, Somervell48 min
Apr 30, 8:57 PM CDTSevere Thunderstorm WarningFWDComanche, Dallas, Hamilton, Tarrant63 min
Apr 30, 9:12 PM CDTSevere Thunderstorm WarningFWDJohnson63 min
Apr 30, 9:24 PM CDTSevere Thunderstorm WarningFWDBosque66 min
Apr 30, 10:01 PM CDTSevere Thunderstorm WarningFWDHenderson59 min
Apr 30, 10:07 PM CDTSevere Thunderstorm WarningFWDDallas38 min
Apr 30, 10:11 PM CDTSevere Thunderstorm WarningFWDAnderson34 min
Apr 30, 10:15 PM CDTSevere Thunderstorm WarningFWDHamilton60 min
Apr 30, 10:24 PM CDTSevere Thunderstorm WarningFWDBosque51 min
Apr 30, 10:39 PM CDTSevere Thunderstorm WarningFWDVan Zandt51 min
Apr 30, 10:47 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman43 min
Apr 30, 11:03 PM CDTSevere Thunderstorm WarningFWDHenderson42 min
Apr 30, 11:11 PM CDTSevere Thunderstorm WarningFWDBosque64 min
Apr 30, 11:20 PM CDTSevere Thunderstorm WarningFWDHunt, Rockwall55 min
Apr 30, 11:33 PM CDTSevere Thunderstorm WarningFWDKaufman, Rains, Van Zandt57 min
Apr 30, 11:39 PM CDTSevere Thunderstorm WarningFWDEllis66 min
Apr 30, 11:46 PM CDTSevere Thunderstorm WarningFWDHenderson29 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningFWDHopkins54 min
May 1, 12:31 AM CDTSevere Thunderstorm WarningFWDNavarro59 min
May 1, 12:51 AM CDTSevere Thunderstorm WarningFWDHenderson39 min
May 1, 1:04 AM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
May 1, 1:58 AM CDTSevere Thunderstorm WarningFWDHenderson, Navarro62 min
May 1, 2:05 AM CDTFlash Flood WarningFWDMcLennan3 hr
May 1, 3:50 AM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
May 1, 4:50 AM CDTFlash Flood WarningFWDMcLennan3 hr
May 1, 9:26 AM CDTFlash Flood WarningFWDAnderson3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.